Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 101, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 1, 2020, 3:51 PM EDT. It took effect at Sep 2, 2020, 12:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 3:51 PM EDT (19:51 UTC)
- In effect from
- Sep 2, 2020, 12:00 AM EDT
- Expired
- Sep 3, 2020, 10:00 AM EDT
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
045 WHUS71 KBOX 011951 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 351 PM EDT Tue Sep 1 2020 ANZ255-256-020400- /O.NEW.KBOX.SC.Y.0101.200902T0400Z-200903T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 351 PM EDT Tue Sep 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT THURSDAY... * WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From midnight tonight to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-020400- /O.NEW.KBOX.SC.Y.0101.200902T1600Z-200903T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 351 PM EDT Tue Sep 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From noon Wednesday to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
966 WHUS71 KBOX 020155 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 955 PM EDT Tue Sep 1 2020 ANZ255-256-021000- /O.CON.KBOX.SC.Y.0101.200902T0400Z-200903T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 955 PM EDT Tue Sep 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-021000- /O.CON.KBOX.SC.Y.0101.200902T1600Z-200903T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 955 PM EDT Tue Sep 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From noon Wednesday to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS71 KBOX 020806 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 406 AM EDT Wed Sep 2 2020 ANZ237-021615- /O.EXB.KBOX.SC.Y.0101.200902T1200Z-200903T0400Z/ Block Island Sound- 406 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...Southeast winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Block Island Sound. * WHEN...From 8 AM this morning to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-021615- /O.EXB.KBOX.SC.Y.0101.200902T1200Z-200903T0800Z/ Rhode Island Sound- 406 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Rhode Island Sound. * WHEN...From 8 AM this morning to 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-021615- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-200903T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 406 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southeast winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-021615- /O.EXT.KBOX.SC.Y.0101.200902T1600Z-200903T0800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 406 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From noon today to 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
246 WHUS71 KBOX 021536 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1136 AM EDT Wed Sep 2 2020 ANZ255-256-022345- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1136 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-022345- /O.CON.KBOX.SC.Y.0101.200902T1600Z-200903T0800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1136 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ237-022345- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T0400Z/ Block Island Sound- 1136 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Block Island Sound. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-022345- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T0800Z/ Rhode Island Sound- 1136 AM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Rhode Island Sound. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
716 WHUS71 KBOX 022318 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 718 PM EDT Wed Sep 2 2020 ANZ255-256-030730- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 718 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-030730- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 718 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ237-030730- /O.EXT.KBOX.SC.Y.0101.000000T0000Z-200903T0800Z/ Block Island Sound- 718 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...South winds 5 to 10 kt and seas around 4 feet. * WHERE...Block Island Sound. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-030730- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T0800Z/ Rhode Island Sound- 718 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 4 to 5 feet. * WHERE...Rhode Island Sound. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
999 WHUS71 KBOX 030235 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1035 PM EDT Wed Sep 2 2020 ANZ255-256-031045- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1035 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-031045- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1035 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-030800- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T0800Z/ Rhode Island Sound-Block Island Sound- 1035 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
337 WHUS71 KBOX 030900 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 500 AM EDT Thu Sep 3 2020 ANZ250-031000- /O.CAN.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 500 AM EDT Thu Sep 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas will remain less than 5 feet through today. $$ ANZ255-256-031400- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 500 AM EDT Thu Sep 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...South winds around 10 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-031400- /O.CON.KBOX.SC.Y.0101.000000T0000Z-200903T1400Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 500 AM EDT Thu Sep 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...South winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 3:49 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 1, 3:49 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
349 PM EDT Tue Sep 1 2020
.SYNOPSIS...
High pressure over the Maritimes will maintain southeast winds
and dry weather through the early night. A warm front will
approach tonight bringing increasing clouds. Clouds and
scattered showers will hang over Srn New England Wednesday as
the warm front moves through. Warmer and more humid weather
arrives Thursday with the risk for a round of scattered
showers at night. Expect mainly dry weather on Friday, but it
will still be very warm during the afternoon despite turning
less humid. Dry and beautiful weather looks to be in the cards
for the Holiday Weekend with cooler temperatures and much lower
humidity. It does appear though that this will be relatively
short-lived with above normal temperatures and humidity
returning early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Diurnal clouds that formed during the day will dissipate this
evening.
Maritime high pressure remains in control for much of tonight.
The ridge axis is expected to be along the Nrn Mass border,
bringing a southeast low level flow over the region. This will
moisten the low level air and generate a more widespread cloud
shield over the region during the night. This southeast flow
will also support areas of drizzle, especially near the coast.
With dew points climbing to the upper 50s-mid 60s, expect a
similar range for min temps.
TD 15 located east of Cape Hattaras is moving into the west-east
upper flow and should move out to sea well south of New England.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Upper flow shows a shallow shortwave moving across the region
Wednesday morning-midday. This is associated with a warm front
over Ohio that will slowly move east. Model cross sections do
show a period of lift moving across the region during the day.
PW values increase to 2+ inches during the morning. The
combination of lift and moisture should support off-on showers
during the day. The high PW values may support heavier showers,
but not a guarantee. Stability parameters show a limited
amount of support for thunder during the afternoon/evening.
Higher humidity values will push dew points to 65-70F. Low
level temperatures reach 18-20C, which would support max sfc
temps in the 70s.
A trailing cold front moves through during Wednesday night.
Expect lingering showers ahead of the cold front, diminishing
west to east after midnight. Higher humidity/dew points will
support overnight lows of 65 to 70.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* Summer-like Warmth and Humidity returns Thu with the main risk
for a round of scattered showers sometime Thu night
* Mainly dry and still very warm during the day Fri
* Beautiful/Dry Weekend with cooler temps & low humidity
* Above normal temps & humidity returns early next week with
mainly dry weather prevailing
Details...
Thursday and Thursday night...
Summer-like warmth and humidity returns Thu as southwest flow
develops ahead of an approaching shortwave. Appears that most of
the daylight hours will be dry and with partial sunshine, high
temps will recover well into the 80s. Dewpoints will be in the
upper 60s to near 70, so it will feel rather humid.
Most of the guidance indicates that much of the day will be dry
Thu. Despite some instability, moisture is rather shallow and
there is not much of a trigger. Appears though that the risk for
a round of scattered showers/isolated t-storms will increase
sometime Thu night. Approaching shortwave will increase the
depth of the moisture along with the forcing for ascent. Areal
coverage of any activity still remains uncertain, so will have
to see how the guidance trends over the next 24 hours.
Friday...
Appears the shortwave and pre-frontal trough will be offshore by
early Fri morning. Therefore, we expect mainly dry weather on
Friday. Westerly flow at the surface and a mild start will
likely result in high temps climbing well into the 80s. Humidity
levels will likely begin to improve through the day as drier
air begins to infiltrate from the west.
This Weekend...
A beautiful weekend is in store for the region. A large high
pressure system will be building in from the west bringing dry
weather, cooler temperatures and much lower humidity. High
temps will mainly be in the 70s to lower 80s along with the
return of lower/comfortable humidity. Overnight low temps will
likely bottom out in the upper 40s and 50s by early Sat and
early Sun mornings.
Early Next Week...
Upper level ridging will begin to build northward across the
Atlantic. This will allow a south to southwest flow to begin to
transport a warmer more humid airmass into southern New England.
There are some timing differences amongst the models, but the
trend will be for the return of above normal temps along with
humidity. Feeling is that upper level ridging may keep much of
the precipitation threat to our northwest through Tue, so leaned
toward dry weather over this time.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight...Moderate confidence. Mostly VFR during the first part
of the night. Lowering ceilings after midnight, reaching MVFR
and patches of IFR by morning. Vsbys mainly VFR. Southeast winds
15 kt or less.
Wednesday...MVFR/IFR conditions. Breezy south winds 15 to 20 kt.
Chance SHRA, possible thunderstorm especially in the afternoon.
Patchy BR.
Wednesday night...MVFR/IFR conditions, improving to VFR after
midnight. South to southwest winds 15 kt or less. Chance of
showers, possibly a thunderstorm, mainly before midnight.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Sunday/...
Thursday: Mainly VFR, with local MVFR possible. Breezy.
Thursday Night: VFR. Chance SHRA, isolated TSRA.
Friday through Saturday: VFR. Breezy.
Saturday Night: VFR.
Sunday: VFR. Breezy.
&&
.MARINE...
Winds remain below 25 kt, but seas build to 5 feet along the
southern outer waters later tonight through Wednesday night. A
Small Craft Advisory is being issued for those 5 foot seas.
Southeast winds 15 kt or less tonight, then Southeast to South
winds Wednesday 15-20 kt. Diminishing southwest winds Wednesday
night.
Showers develop later tonight, with scattered showers through
Wednesday night. The support for thunderstorms is limited, but a
couple could form Wednesday afternoon through evening. Expect
briefly lower visibility in heavier showers Wednesday and
Wednesday night.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, isolated
thunderstorms, patchy fog.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Friday Night through Saturday: Winds less than 25 kt. Seas
locally approaching 5 ft.
Saturday Night: Winds less than 25 kt.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from midnight tonight to 2 AM EDT
Thursday for ANZ254>256.
&&
SYNOPSIS...WTB/Frank
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Frank
AVIATION...WTB/Frank
MARINE...WTB/FrankHazardous weather outlook, Sep 1, 4:22 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EDT Tue Sep 1 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-020830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 AM EDT Tue Sep 1 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-020830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EDT Tue Sep 1 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.